Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

June 9, 2021York County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 9, 2021, 5:13 PM EDT for York County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 5:13 PM EDT (21:13 UTC)
Expired
Jun 9, 2021, 6:15 PM EDT
In force
62 min
Issued by
NWS State College, PA

County York County, PA

The radar

The State College radar (KCCX), 134 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

109 
WWUS81 KCTP 092113
SPSCTP

Special Weather Statement
National Weather Service State College PA
513 PM EDT Wed Jun 9 2021
 
PAZ063-065-066-092215-
Lancaster PA-York PA-Cumberland PA-
513 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER...YORK...AND
CUMBERLAND COUNTIES UNTIL 615 PM EDT...

At 512 PM EDT, Doppler radar indicated a strong thunderstorm near 
Siddonsburg, moving southeast at 15 mph. Other strong storms were 
forming nearby.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
York, Carlisle, Lower Allen, Weigelstown, Elizabethtown,
Mechanicsburg, Mount Joy, Shiloh, East York, Schlusser,
Stonybrook-Wilshire, Maytown, Valley Green, Tyler Run-Queens Gate,
Boiling Springs, Valley View, Manchester, Hallam, Emigsville and
Marietta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4017 7723 4026 7714 4020 7680 4017 7675
      4013 7674 4012 7672 4016 7670 4015 7668
      4017 7666 4017 7664 4014 7648 3991 7660
TIME...MOT...LOC 2112Z 292DEG 9KT 4015 7690 

$$

Martin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:45 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 9, 2:45 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service State College PA
245 PM EDT Wed Jun 9 2021

.SYNOPSIS...
Muggy conditions will continue to support isolated to scattered
drenching downpours through late week. Cooler and more seasonable
temperatures are expected Friday into next week with a lingering
chance of showers and thunderstorms.

&&

.NEAR TERM /THROUGH TONIGHT/...
Early afternoon analysis indicates 850 mb theta-e axis still draped
across south central PA, which is the focus for showers and
thunderstorms with heavy rainfall from southwest Centre County
through Clearfield and Jefferson Counties. The area continues to
slowly settle south, but will need to be watched for stalling
and training through the late afternoon.

Elsewhere tropical-like air mass spawning numerous narrow
updrafts throughout, with brief moderate-heavy downpours and
isolated thunder accompanying each. Some cells along the NY
border have been borderline severe with isold tree damage
reported in Tioga County and some tall storms currently over
Potter. Abundant moisture (PW 1-2") and 65-70F Td remains in
place, while low level inflow and the mean 850-300mb wind are
weak, maintaining localized heavy rainfall threat through early
evening...with WPC ERO MRGL having been nudged northward to
include all but east central/north central and northeast
sections. Diurnal heating/instability should allow convection
to concentrate mainly in the afternoon and evening hours.
Convective coverage gradually fizzles and fades into tonight
with lingering activity confined primarily to the southwest 1/2
of the CWA as aforementioned theta-e axis settles slowly WSW.

Another mild and muggy night across most of the area with fcst
minTs +10-15F above normal in the 60-70F range NW to SE.

&&

.SHORT TERM /THURSDAY/...
Another day of boundary focused showers and thunderstorms is
expected for the Laurel Highlands and southern tier as
quasistationary boundary lies across that area. Improving and
drying conditions seen from north to south across northern and
central areas with a noticeable difference in Td and cooler max
temps, along with good decrease in shower coverage. Lower highs
fcst on Thursday with 24hrMaxTChange trending 3-6F lower across
the southeast 2/3 of the CWA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
We will see a marked cooldown by Friday, as a backdoor cold
front slips just south of the area. However, the front will
remain close enough to keep a chc of showers in the forecast
across southern PA.

Heading into the weekend and early next week, expect
temperatures to turn milder again. The weather will remain
unsettled, although no single day looks like a washout, as a
series of shortwaves drop southeastward across the northeastern
United States. Scattered showers and storms are possible with
each shortwave, but models differ on the exact timing and
strength of the shortwaves. Have maintained at least a slight
chc of showers and aftn thunder through the period.

A more significant cold front is projected to cross the area by
the middle of next week, ushering in cooler and drier
conditions for the second half of next week.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
At 18z, numerous showers and storms are popping up over the
higher terrain of northern and western PA, and a few showers are
beginning to develop over the Susq Valley as well.

Expect SHRA/TSRA activity to continue to through the remainder
of the day, and have VCTS at all TAF sites into this evening.
Localized, brief restrictions are expected in any
showers/storms and brief gusty winds are possible in the
vicinity of any storms.

Lingering SHRA/TSRA should diminish tonight. Patchy fog is
possible tonight, especially in areas that receive rainfall
today.

Outlook...

Thu-Mon...Predominantly VFR, although scattered showers/storms
may cause brief restrictions, esp during the aftn/eve hours.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...DeVoir/Steinbugl
NEAR TERM...DeVoir/Steinbugl
SHORT TERM...DeVoir/Steinbugl
LONG TERM...Evanego
AVIATION...Evanego
Hazardous weather outlook, Jun 9, 9:43 AM EDT, 7 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
943 AM EDT Wed Jun 9 2021

PAZ004>006-010>012-037-041-042-045-046-049>053-058-101345-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Schuylkill-
943 AM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017>019-024>028-056-057-059-063-101345-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Mifflin-Juniata-Perry-Dauphin-Lebanon-Cumberland-
943 AM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Locally heavy downpours may result in isolated flash flooding this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ033>036-064>066-101345-
Somerset-Bedford-Fulton-Franklin-Adams-York-Lancaster-
943 AM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Locally heavy downpours may result in isolated flash flooding this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy downpours may result in isolated flash flooding on
Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 9, 3:27 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service State College PA
327 PM EDT Wed Jun 9 2021

PAZ028-050-052-056-057-092000-
Perry PA-Northumberland PA-Juniata PA-Dauphin PA-Snyder PA-
327 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY...
NORTHUMBERLAND...JUNIATA...DAUPHIN...AND SNYDER COUNTIES UNTIL 400 PM
EDT...

At 326 PM EDT, Doppler radar indicated a strong thunderstorm over
Meiserville, moving southeast at 20 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Millersburg, Lykens, Elizabethville, Port Trevorton, Mount Pleasant
Mills, Klingerstown, Meiserville, Urban, Dehart Dam, Liverpool,
Wiconisco, Gratz, Freeburg, Dalmatia, Berrysburg, Herndon, Pillow and
Enders.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4042 7677 4060 7714 4078 7696 4068 7666
      4066 7670 4060 7662
TIME...MOT...LOC 1926Z 302DEG 17KT 4067 7694

Martin
Special weather statement, Jun 9, 3:36 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service State College PA
336 PM EDT Wed Jun 9 2021

PAZ004-005-010-092000-
McKean PA-Warren PA-Elk PA-
336 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN...WARREN...AND
ELK COUNTIES UNTIL 400 PM EDT...

At 336 PM EDT, Doppler radar indicated a strong thunderstorm over
Ludlow, moving southeast at 20 mph. Other strong storms were nearby.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Warren, Kane, Sheffield, Wetmore, James City, Ludlow, Chapman State
Park, Warren South and Clarendon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4182 7899 4170 7872 4153 7884 4159 7896
      4162 7896 4162 7904 4174 7929 4183 7914
TIME...MOT...LOC 1936Z 302DEG 16KT 4172 7899

Martin
Special weather statement, Jun 9, 3:52 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service State College PA
352 PM EDT Wed Jun 9 2021

PAZ005-092015-
McKean PA-
352 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL 415
PM EDT...

At 352 PM EDT, Doppler radar indicated a strong thunderstorm near
Rew, moving southwest at 25 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Bradford, Rew, Cyclone, Marshburg, Westline, Eldred, Lewis Run,
Bradford Airport and University Of Pittsburgh - Bradford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4192 7835 4173 7878 4189 7892 4200 7865
      4200 7842
TIME...MOT...LOC 1952Z 055DEG 33KT 4196 7851

Martin
Special weather statement, Jun 9, 4:31 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service State College PA
431 PM EDT Wed Jun 9 2021

PAZ004-005-092130-
McKean PA-Warren PA-
431 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND WARREN
COUNTIES UNTIL 530 PM EDT...

At 431 PM EDT, Doppler radar indicated a strong thunderstorm near
Allegany State Park, moving west at 25 mph. Other strong storms were
nearby.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Warren, Allegany State Park, Youngsville, Russell, Scandia,
Lottsville, Marshburg, Warren South, Sugar Grove and Starbrick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4200 7868 4185 7870 4183 7944 4200 7943
TIME...MOT...LOC 2031Z 095DEG 17KT 4196 7879

Martin
Special weather statement, Jun 9, 5:09 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service State College PA
509 PM EDT Wed Jun 9 2021

PAZ004-092215-
Warren PA-
509 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 615
PM EDT...

At 509 PM EDT, Doppler radar indicated a strong thunderstorm over
Scandia, moving west at 25 mph. Other strong storms were forming
to the north and west of the area.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Warren, Corry, Columbus, Youngsville, Russell, Spring Creek, Scandia,
Lottsville, Grand Valley, Warren South, Garland, Kinzua Dam, Chapman
State Park, Sugar Grove, Starbrick, Clarendon and Bear Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4200 7898 4181 7895 4177 7895 4170 7962
      4199 7961 4200 7960
TIME...MOT...LOC 2109Z 078DEG 21KT 4193 7907

Martin
Special weather statement, Jun 9, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
513 PM EDT Wed Jun 9 2021

PAZ063-065-066-092215-
Lancaster PA-York PA-Cumberland PA-
513 PM EDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER...YORK...AND
CUMBERLAND COUNTIES UNTIL 615 PM EDT...

At 512 PM EDT, Doppler radar indicated a strong thunderstorm near
Siddonsburg, moving southeast at 15 mph. Other strong storms were
forming nearby.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
York, Carlisle, Lower Allen, Weigelstown, Elizabethtown,
Mechanicsburg, Mount Joy, Shiloh, East York, Schlusser,
Stonybrook-Wilshire, Maytown, Valley Green, Tyler Run-Queens Gate,
Boiling Springs, Valley View, Manchester, Hallam, Emigsville and
Marietta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4017 7723 4026 7714 4020 7680 4017 7675
      4013 7674 4012 7672 4016 7670 4015 7668
      4017 7666 4017 7664 4014 7648 3991 7660
TIME...MOT...LOC 2112Z 292DEG 9KT 4015 7690

Martin

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:37 PM EDTSpecial Weather StatementCTPTioga53 min
Jun 9, 2:04 PM EDTSevere Thunderstorm WarningCTPPotter26 min
Jun 9, 2:11 PM EDTSpecial Weather StatementCTPClearfield34 min
Jun 9, 2:18 PM EDTSpecial Weather StatementCTPElk27 min
Jun 9, 2:36 PM EDTSpecial Weather StatementCTPPotter24 min
Jun 9, 2:43 PM EDTSpecial Weather StatementCTPBlair32 min
Jun 9, 2:51 PM EDTSpecial Weather StatementCTPPotter24 min
Jun 9, 2:55 PM EDTSpecial Weather StatementCTPDauphin35 min
Jun 9, 2:59 PM EDTSpecial Weather StatementCTPCentre31 min
Jun 9, 3:03 PM EDTSpecial Weather StatementCTPHuntingdon27 min
Jun 9, 3:08 PM EDTSpecial Weather StatementCTPMcKean37 min
Jun 9, 3:14 PM EDTSpecial Weather StatementCTPCameron31 min
Jun 9, 3:27 PM EDTSpecial Weather StatementCTPDauphin33 min
Jun 9, 3:36 PM EDTSpecial Weather StatementCTPForest24 min
Jun 9, 3:52 PM EDTSpecial Weather StatementCTPMcKean23 min
Jun 9, 4:02 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren28 min
Jun 9, 4:31 PM EDTSpecial Weather StatementCTPWarren59 min
Jun 9, 5:09 PM EDTSpecial Weather StatementCTPWarren66 min
Jun 9, 5:35 PM EDTAreal Flood AdvisoryCTPCumberland, York85 min
Jun 9, 5:36 PM EDTSpecial Weather StatementCTPSchuylkill54 min
Jun 9, 5:46 PM EDTSevere Thunderstorm WarningCTPSchuylkill44 min
Jun 9, 6:00 PM EDTSpecial Weather StatementCTPAdams30 min
Jun 9, 6:14 PM EDTAreal Flood AdvisoryCTPSchuylkill23 min
Jun 9, 6:28 PM EDTSevere Thunderstorm WarningCTPSchuylkill62 min
Jun 9, 6:30 PM EDTSpecial Weather StatementCTPYork45 min
Jun 9, 6:37 PM EDTFlash Flood WarningCTPSchuylkill3 hr
Jun 9, 6:38 PM EDTSpecial Weather StatementCTPLycoming52 min
Jun 9, 7:05 PM EDTSpecial Weather StatementCTPLancaster40 min
Jun 9, 7:09 PM EDTSevere Thunderstorm WarningCTPLancaster, York51 min
Jun 9, 7:54 PM EDTSpecial Weather StatementCTPLancaster36 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.